Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

High TSH levels, delayed periods. Taking Thyronorm medication. Negative pregnancy test. Delayed periods due to thyronorm?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
Question
Hi,

In Nov 10, 2011, i have diagnosed with TSH level 10.16 and i have put on Tab Thyronorm 50mcg from that time, i had a regular periods till now in b/w 28 - 30 days. actually we are planning for a family (kid) from 4 months back, after taking that medicine, i got a bit delay periods in the month of Nov, and December till now i didn't get my periods and its more than 36 days and i checked home pregnency test and it is negative.
my question - is there any side effects which affects my period cycle with this Thyronorm medicine?

Please let me know?
Posted Fri, 20 Apr 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Radhika 17 minutes later
Hi,

Thanks for the query.

You have been diagnosed with Hypothyroidism and put on medication Thyronorm 50mcg.

Thyronorm can cause adverse reactions like irregular periods. But you need to take them for a certain period to make it regular.

Sometimes thyroid disorders like Hypothyroidism can also cause irregular or skipped periods which can cause some difficulties in conceiving. In addition they can also raise the risk of miscarriage, high blood pressure, anemia and low birth weight. They may also have long-term effects on the baby. So it is better to get your Thyroid levels under control before planning for pregnancy.

Irregular periods might be present till your levels come back to normal. So do not worry.

If your periods are delayed further, you will need to get examined by a Gynecologist to rule out other causes of delayed periods.

Hope I have answered your query. I will be available for follow up queries.

Wish you good health.

Regards
Above answer was peer-reviewed by
 
Follow-up: High TSH levels, delayed periods. Taking Thyronorm medication. Negative pregnancy test. Delayed periods due to thyronorm? 2 hours later

Thank you for your answer

My guynocologist told me i have a sub clinical Hypothyrodism, and she prescribed me this medicine, thyronorm - 50mcg

she have not asked me to wait for planning pregnancy.

periods delayed further means? how long i have to wait before going to gynocologist

let me know if any tests i have to go? usually how much time it takes for Thyroid levels to be normal?

and also let me know the precautions i have to take care to get normal thyroid level?

 
 
Answered by Dr. Radhika 21 hours later
Hi,
Thanks for the follow up.

Since it is already 36 days, you have not got your periods, it is better to get examined by Gynecologist and take suggested medication.

It takes around 6 months to 1 year for your levels to be back to normal. However it may vary from patient to patient.
You need not undergo any test since you are already taking the right medication for this.

The diet for hypothyroid should not include raw foods such as cabbage, cauliflower, broccoli, Brussels sprouts, mustard greens, XXXXXXX spinach, peaches, pears, strawberries, radishes ,potatoes , corn and millet.

You should eat more of natural foods, whole grains, lots of fruits and vegetables (other than the ones suggested above) and a good supply of seafood and other lean meat protein.

Hope I have answered your query. I will be available for follow up queries.

Wish you good health.

Regards

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor